MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the gold marker of a zenith flex with spiral-z technology aaa endovascular graft iliac leg was misplaced.No difficulty was experienced deploying the device.Following deployment in the patient's left common iliac artery (to be used as the contralateral limb extension), the physician noticed that the device's gold marker appeared to be lower than expected in relation to the top seal stent (visualized approximately 13-15mm below via intra-operative ct imaging).As a result, the graft was deployed higher than expected, resulting in the need for an additional limb to be placed on the ipsilateral side to "match the overlap".Additionally, an endoleak (type currently unknown) was noted following device placement, presumably occurring as a result of this event.The patient was able to return home at the "expected time" of the day following surgery and is currently awaiting their 30-day post-op ct scan.No secondary procedures have currently been performed and no other adverse effects have been reported.
 
Event or Problem Description
Additional information was received on 20apr2021.With the balloon in one of the limbs, it was noted that this limb has "nearly an entire stent cephalad to the matching limb", despite the gold markers matching up "on each deployment".The physician confirmed this by inflating a coda balloon from the right side just cephalad to the right limb.The balloon was expanded to its capacity and an entire stent of the left limb was next to it.At this point, the physician realized that there was an issue.After the additional right limb was placed, the limbs were matched up proximally; distally, the new limb was one stent higher than the original one.Gold markers were lined up "with each deployment", indicating that the original limbs were not deployed incorrectly.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: during the investigation, a review of intra-operative imaging of the implanted graft assembly was performed.The imaging suggested that the gold marker of the device was in the correct and intended location, as the ipsilateral and contralateral legs are aligned and the markers are aligned.Based on this information along with a review of quality control documents, there is no evidence suggesting the device was nonconforming/manufactured out of specification.Additionally, the letter from the fda on (b)(6) 2004 states that events describing proximal and distal endoleaks associated with device placement would not be reportable if they occur during surgery and can be successfully corrected by troubleshooting techniques as per the device labeling.As the endoleak that occurred was able to be resolved within the same procedure via additional device placement, which is a troubleshooting technique according to device labeling, this event no longer meets the qualifications for a reportable event.As such, no further reports regarding this event will be submitted.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
This event no longer meets the qualifications for a reportable event.See h10.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11657647
Report Number1820334-2021-01129
Device Sequence Number3606282
Product Code MIH
UDI-Device Identifier10827002552460
UDI-Public(01)10827002552460(17)240202(10)13727329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberN/A
Device Catalogue NumberZSLE-24-74-ZT
Device Lot Number13727329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/20/2021
11/11/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/26/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CODA BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale